Pennsylvania, 2011Tornado in Pennsylvania, April 16, 2011
April 16, 2011 · NWS CTP · 1 event in 1 county or zone
A dynamic frontal system moved across the Lower Susquehanna Valley during the late afternoon and evening, producing intense lines of heavy showers and thunderstorms. Very fast winds just off the surface combined with strong low-level vertical wind shear created a convective environment capable of producing a few weak tornadoes, particularly along the leading edge of narrow thunderstorm line…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dynamic frontal system moved across the Lower Susquehanna Valley during the late afternoon and evening, producing intense lines of heavy showers and thunderstorms. Very fast winds just off the surface combined with strong low-level vertical wind shear created a convective environment capable of producing a few weak tornadoes, particularly along the leading edge of narrow thunderstorm line segments. A weak, very brief EF0 tornado was confirmed near York during the late evening resulting in 2 minor injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 16, 7:09 PM EST, 11 minutes earlier.
Area forecast discussion, Apr 16, 7:09 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
809 PM EDT SAT APR 16 2011
.SYNOPSIS...
DEEP STORM SYSTEM NORTH OF CHICAGO AT 15Z WILL CONTINUE UP
THROUGH THE CENTRAL LAKES DRAGGING A STRONG FRONTAL SYSTEM ACROSS
THE REGION LATER TODAY AND THIS EVENING. THIS FRONT WILL BE
ACCOMPANIED BY NUMEROUS HEAVY SHOWERS AND GUSTY WINDS. COOLER AIR
WILL MOVE INTO THE AREA BEHIND THE FRONT ON SUNDAY. THERE WILL A
CHANCE OF RAIN EARLY NEXT WEEK AS A WAVY FRONTAL ZONE STAYS VERY
CLOSE TO THE AREA. A STRONG COLD FRONT IS FINALLY EXPECTED TO
CLEAR THINGS OUT AROUND MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WATER VAPOR IMAGES SHOW A POWERFUL UPPER LOW SPINNING OUT OF
ILLINOIS TWD OHIO. CLOUD TOPS ARE COOLING RAPIDLY NOW FROM THE
WESTERN CAROLINAS UP THROUGH THE LOWER LAKES WITH LIGHTNING
BECOMING MORE NUMEROUS OVER CENTRAL WEST VIRGINIA. RADAR SHOWS A
DEVELOPING LINE OF CONVECTION...STARTING TO TAKE ON THE APPEARANCE
OF A NARROW COLD FRONTAL RAIN BAND IN THIS AREA.
ALL INDICATORS CONTINUE TO POINT TO AN EVENTFUL AFTERNOON AS THE
60-85KT SSE LOW LEVEL JET COMES ROARING THROUGH THE REGION.
ANOMALY CHARTS SHOW ALL THE RIGHT INGREDIENTS FOR A HEAVY RAIN AND
POSSIBLE HIGH WIND GUST EVENT SLIDING ACROSS THE AREA LATER TODAY.
STRONG LOW LEVEL MOISTURE FLUX...A +4 TO +6 STD DEV LOW LEVEL
JET...PWATS SURGING TO 2-3 STD DEV ABOVE NORMAL AND THE TRADEMARK
EJECTING NEGATIVELY TILTED UPPER SHORTWAVE ALL SUGGEST THE
POTENTIAL FOR A STRONG BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
BRINGING DAMAGING WIND GUSTS TO THE AREA DESPITE BEING COLD AIR
DAMMED AT THE CURRENT TIME. ADDITIONALLY...HRRR OUTPUT DEVELOPS
THIS STRONG NCFRB FEATURE FOR BETWEEN 20-23Z OR SO. AT THE VERY
LEAST...WE WILL HAVE A GOOD 3-6 HOUR PERIOD OF HEAVY RAIN THIS
AFTERNOON.
TIMING OF THE FRONT HAS IT EXITING THE MY EASTERN ZONES BETWEEN
ABOUT 9PM AND MIDNIGHT THIS EVENING. THE HEAVIEST RAINS WILL
TAPER OFF TO SHOWERS AND MOVE EAST. OPERATIONAL NAM/GFS AND 09Z
SREF ALL POINT TO PRECIP BEING BASICALLY OVER BY ABOUT 03Z. THE
USUAL LIGHT SHOWERS WILL LIKELY LINGER IN THE LAURELS AND PORTIONS
OF THE NW MOUNTAINS...BUT ESSENTIALLY THE STORM WILL BE WINDING
DOWN BEFORE MIDNIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SUNDAY WILL FEATURE MOSTLY CLOUDY TO CLOUDY SKIES ACROSS THE
NORTHERN AND WESTERN MOUNTAINS...WHILE THE CENTRAL AND SOUTHEAST
VALLEYS SEE AT LEAST A FEW PERIODS OF SUNSHINE.
DEEP LOW PRESSURE LIFTING NE OF THE UPPER GREAT LAKES SUNDAY WILL
COMBINE WITH HIGH PRESSURE OVER THE FLORIDA PANHANDLE TO CREATE A
FAIRLY TIGHT PRESSURE GRADIENT ACROSS PENN.
WEST TO WSW WINDS WILL INCREASE SUNDAY MORNING...AND WILL BE GUSTY
IN THE 30-40MPH RANGE AS A 50 KT WESTERLY WIND MAX AT 850 MB
SWEEPS ACROSS THE STATE. ANOTHER WIND ADVISORY MAY BE NEEDED.
A COLD POOL AT 700-500 MB /-12C AT 700 MB...AND -30C AT 500 MB/
WILL CROSS THE NRN HALF OF PENN SUNDAY. THIS FEATURE WILL HELP TO
GENERATE SCTD RAIN SHOWERS ACROSS THE NRN AND WRN MTNS. THE RAIN
COULD BE MIXED WITH WET SNOW FLAKES SUNDAY MORNING AT ELEVATIONS AOA
1800 FT MSL OVER NWRN PENN.
HIGH TEMPS SUNDAY WILL VARY FROM THE MID 40S INVOF KBFD...TO
AROUND 60F IN OUR FAR SE ZONES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LIFTING LONG WAVE TROF WILL LEAVE ZONAL FLOW ACROSS THE CONUS IN
ITS WAKE BY EARLY NEXT WEEK. UPR TROF IS FORECAST TO DROP INTO
THE PLAINS BY MID WEEK...LEADING TO RISING HEIGHTS OVER THE
MID ATLC REGION DURING THE MIDWEEK. AFOREMENTIONED TROF IS FCST TO
LIFT THRU THE REGION THUR INTO FRI WITH ANOTHER SHOT OF SIG PCPN.
A SHORT PD OF DRY WEATHER WILL MOVE ACROSS THE REGION LATE IN THE
WEEK BEFORE ANOTHER SYSTEM MOVES THROUGH THE NORTHERN STREAM
TOWARD PA FOR NEXT WEEKEND.
EXPECT A WELL-DEFINED WARM FRONT TO SLOWLY DRIFT NORTH ACROSS THE
CWA MONDAY AND MONDAY NIGHT...POSSIBLY STALLING OUT ACROSS NRN PENN
FOR AWHILE.
THE WARM FRONT WILL LIFT FURTHER TO THE NORTH AND INTO NEW YORK
STATE ON LATER TUESDAY INTO WED. THERE IS SOME NORTH TO SOUTH
VARIATION IN POSITION OF WARM FRONT AND SHOWER ACTIVITY BASED ON
THE LATEST OPERATIONAL GUIDANCE AND ENSEMBLES. HOWEVER...THE BEST
CHC FOR SHOWERS WILL BE ACROSS NWRN HALF OF PENN MON-TUE. MONDAYS
HIGH TEMPS WILL BE COMPARABLE TO SUNDAYS...THEN TUESDAY LOOKS TO
BE 5-10F WARMER AS RIDGE SHARPENS AHEAD OF APPROACHING SYSTEM.
WED WE'LL BE IN THE WARM SECTOR...AND LOOKS TO BE WARMEST DAY OF THE
WEEK AS WARM FRONTAL BOUNDARY FINALLY SLIDES NORTH OF PA WHILE
ASSOCIATED LOW PRESSURE SYSTEM MOVES FROM THE OHIO VALLEY INTO THE
GREAT LAKES. TEMPS SHOULD EASILY REACH THE 60S/70S /NEARLY 15F ABOVE
NORMAL/ BEFORE COLD FRONT PUSHES EAST THROUGH THE STATE BRINGING SCT
THUNDERSTORMS LATER WED AFTERNOON INTO WED NIGHT.
THE FRONTAL BOUNDARY WILL MOVE WELL TO THE EAST ON THU AS SECONDARY
TROUGH APPROACHES...BRINGING ABOUT A 10F COOL DOWN THU FOLLOWED BY
ANOTHER 5-10F COOL DOWN FOR FRI AS COLD AIR FILTERS IN. HIGH
PRESSURE FINALLY BRINGS MORE SETTLED WEATHER TO THE REGION LATE WEEK.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
OCCLUDED FRONT WILL SWEEP ACROSS THE AREA LATE AFTERNOON INTO THE
EARLY EVENING. WIDESPREAD MVFR/IFR WITH HEAVY RAIN AND GUSTY
WINDS/LLWS WILL CONTINUE THROUGH FROPA BEFORE GRADUALLY IMPROVING
AFTER FROPA LATER THIS EVENING.
VERY STRONG SELY LL JET OF 50-70KTS IS PRODUCING LLWS/GUSTY SFC
WNDS AND ADVECTING DEEP MOISTURE INTO THE FCST AREA. RADAR SHOWS
NUMEROUS SHOWERS...SOME OF WHICH ARE HEAVY...ALL STREAKING NORTH
OUT OF THE MID ATL STATES. ALSO THREAT OF THUNDERSTORMS NEAR MDT
UNTIL MIDNIGHT.
AFTER FROPA...SFC WNDS WILL SHIFT TO THE WSW THEN TO THE WEST/NW
AS BROAD CYCLONIC FLOW DEVELOPS IN ITS WAKE LATE TONIGHT.
COLDER AIR ALOFT SHOULD SUPPORT A FEW SHOWERS LATE TONIGHT AND
EARLY SUNDAY MORNING...MAINLY OVR WRN SXNS GIVEN UPSLOPE
ENHANCEMENT. CONDS WILL IMPROVE E OF THE MTNS WHILE BFD/JST
LKLY STAY MVFR OR LOWER INTO LATE SUN MORNING.
OUTLOOK...
MON-WED...A NEARLY STATIONARY FRONT WILL REMAIN IN THE VICINITY OF
THE FORECAST AREA KEEPING MVFR CONDS POSSIBLE WITH OCCASIONAL
SHOWERS. ALSO THREAT OF THUNDERSTORMS...ESPECIALLY LATE WED WITH'
A STRONG COLD FRONT.
THU...IMPROVING CONDITIONS...BUT IT WILL BE WINDY.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ028-042-045-046-
049>053-056>059-063>066.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ028-036-037-
041-042-045-046-049>053-056>059-063>066.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017>019-
024>027-033>036.
&&
SYNOPSIS...LA CORTE/GARTNER
NEAR TERM...FITZGERALD/LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, Apr 16, 6:13 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
713 PM EDT SAT APR 16 2011
PAZ042-045-046-049-051>053-172315-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
713 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ017>019-024>027-033>035-172315-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-SOMERSET-BEDFORD-FULTON-
713 PM EDT SAT APR 16 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ028-050-056>059-063>066-172315-
JUNIATA-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
713 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY...
...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ036-172315-
FRANKLIN-
713 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ037-041-172315-
TIOGA-NORTHERN LYCOMING-
713 PM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004>006-010>012-172315-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-
713 PM EDT SAT APR 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 2:53 PM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT SAT APR 16 2011
PAZ036-063>065-162030-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
353 PM EDT SAT APR 16 2011
...THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT ADAMS...EASTERN
FRANKLIN...NORTHWESTERN YORK AND SOUTHERN CUMBERLAND COUNTIES...
AT 345 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ORRSTOWN TO 13 MILES SOUTH OF HAGERSTOWN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR SHIPPENSBURG AROUND 400 PM...PINE GROVE FURNACE AROUND
415 PM AND GERMANTOWN AROUND 430 PM. DOWNED TREES HAVE ALREADY BEEN
REPORTED ALONG THIS LINE AS IT CROSSED WESTERN PENNSYLVANIA.
LAT...LON 4012 7769 4014 7701 3972 7705 3972 7772
FORECASTER: KF
Special weather statement, Apr 16, 5:31 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT SAT APR 16 2011
PAZ052-056-057-063-162315-
CUMBERLAND PA-DAUPHIN PA-NORTHUMBERLAND PA-PERRY PA-
631 PM EDT SAT APR 16 2011
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...EASTERN PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHWESTERN NORTHUMBERLAND COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE SPRINGS...
MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR DUNCANNON AROUND 640
PM...HALIFAX AROUND 650 PM...ELIZABETHVILLE AROUND 700 PM...URBAN
AROUND 710 PM AND FARNSWORTH AROUND 720 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 235...I-81 BETWEEN
MILE MARKERS 45 AND 73...I-83 NEAR MILE MARKER 50.
LAT...LON 4025 7732 4089 7665 4068 7666 4066 7670
4063 7666 4048 7666 4048 7668 4039 7666
4011 7713
FORECASTER: DANGELOSpecial weather statement, Apr 16, 5:46 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SAT APR 16 2011
PAZ057-063>066-162315-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
646 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CUMBERLAND...ADAMS...DAUPHIN...LANCASTER AND YORK COUNTIES...
AT 641 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOGESTOWN TO EMMITSBURG...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4012 7714 4040 7666 4020 7657 4008 7612
3972 7613 3971 7625 3972 7728
FORECASTER: DANGELOLocal storm report, Apr 16, 6:17 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD FORT LOUDON 39.94N 77.87W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
FORT LOUDON ROAD FLOODED
0500 PM FLASH FLOOD CARLISLE 40.20N 77.20W
04/16/2011 CUMBERLAND PA EMERGENCY MNGR
12 WATER RESCUES OF PEOPLE IN CARS ON FLOODED RDS AT
MANY LOCATIONS IN COUNTY
0505 PM NON-TSTM WND DMG LOCK HAVEN 41.14N 77.45W
04/16/2011 CLINTON PA TRAINED SPOTTER
MULTIPLE TREES DOWN ESTIMATED WIND GUSTS 50-70 MPH
0525 PM FLASH FLOOD ASPERS 39.98N 77.22W
04/16/2011 ADAMS PA TRAINED SPOTTER
OPOSSUM CREEK OUT OF BANKS
0600 PM FLASH FLOOD 3 W WILLIAMSPORT 41.24N 77.08W
04/16/2011 LYCOMING PA TRAINED SPOTTER
1.5 RAIN SOME FLOODED RDS IMPASSABLE
0610 PM FLASH FLOOD CHAMBERSBURG 39.93N 77.66W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
URBAN FLOODING RAILROAD UNDERPASSES FLOODED
0645 PM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
04/16/2011 DAUPHIN PA TRAINED SPOTTER
SMALL STREAM FLOODING AND ROADS FLOODED
&&
MMDSpecial weather statement, Apr 16, 6:21 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SAT APR 16 2011
PAZ052-053-057>059-063-065-170000-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-YORK PA-
721 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH
DAUPHIN...YORK...CUMBERLAND...COLUMBIA...NORTHUMBERLAND...SCHUYLKILL
AND LEBANON COUNTIES...
AT 714 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REBUCK TO HARRISBURG...TO WELLSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4002 7702 4080 7675 4097 7630 4021 7653
4019 7657 4019 7660 4015 7668 4016 7669
4013 7672 4012 7672 3998 7700
FORECASTER: DANGELOSpecial weather statement, Apr 16, 7:02 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT SAT APR 16 2011
PAZ052-053-057>059-066-170100-
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-
802 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...
NORTHUMBERLAND...EASTERN DAUPHIN...LEBANON...AND SCHUYLKILL
COUNTIES...
AT 756 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ORANGEVILLE TO HERSHEY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
4036 7620 4019 7625 4022 7683 4089 7654
4089 7653 4116 7642 4120 7631 4114 7627
4114 7622 4096 7621 4091 7603
FORECASTER: DANGELOTornado, York
- When
- April 16, 7:20 PM EST to 7:21 PM EST
- Where
- York County, 1.22 mi N of Lincolnway to 1.44 mi N of West York
- Rating
- EF0
- Path length
- 0.49 mi
- Path width
- 200 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.968, -76.779
The NWS in State College along with York County Emergency Management officials confirmed a weak, brief, EF0 tornado touched-down in West Manchester Township a few miles west of York between 2020 and 2021 PM EDT. The EF0 tornado first produced damage just north of Brougher Lane where damage to trees, utility wires and several outbuildings occurred. Some minor damage to several homes also occurred in this area. The tornado damaged a canopy on a gas station and two billboards at the corner of Carlisle Road and Brougher Lane as it traveled northeast along a short 1/2 mile path. After crossing Carlisle Road, more tree damage was observed. A significant portion of a roof was removed off a business and blown across Brougher Lane near Haviland Road. The tornado briefly lifted but touched-down again at the West Manchester Mall. Several trees were uprooted and a large 40x40 foot skylight was lifted and blown across the roof of the mall. The damage indicators observed during the storm survey were consistent with a maximum wind speed of 85 mph, rating the tornado as a high-end EF0.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 16, 20118 deaths · 304 injured · $329 million · EF3 · 16 events
- Tornadoes and Hail in North Carolina, April 16, 201112 deaths · 66 injured · $6.4 million · EF3 · 9 events
- Tornadoes and Hail in North Carolina, April 16, 2011192 injured · $46 million · EF3 · 34 events
- Tornadoes and Hail in Virginia, April 16, 20112 deaths · 29 injured · $16 million · EF3 · 35 events
- Tornadoes and Hail in North Carolina, April 16, 20114 deaths · $8.8 million · EF2 · 13 events
- Flash Flooding and Flooding in Virginia, April 16 to 17, 20112 deaths · $30,000 · 15 events
- Avalanche in Wyoming, April 16, 20112 deaths · 1 event
- Coastal Flood in New Jersey, April 16 to 17, 20111 death · $1.5 million · 4 events
- Flash Flooding in West Virginia, April 16, 20111 death · $50,000 · 4 events
- Tornadoes and Hail in South Carolina, April 16, 20113 injured · $482,000 · EF1 · 21 events
- Tornadoes and Hail in Virginia, April 16, 2011$2.3 million · EF0 · 36 events
- Tornadoes and Hail in South Carolina, April 16, 2011$401,000 · EF1 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290033.